Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 155, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 14, 2010, 4:30 PM CDT for Jefferson County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2010, 4:30 PM CDT (21:30 UTC)
- Expired
- Jun 14, 2010, 4:45 PM CDT
- In force
- 15 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 44 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2890 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:31 PM CDT, 59 minutes earlier.
Area forecast discussion, Jun 14, 3:31 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 331 PM CDT MON JUN 14 2010 .DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. MOST STORMS WILL BE SHORT LIVED BUT COULD PRODUCE HEAVY RAINFALL. ACTIVITY WILL DIMINISH WITH LOSS OF DAYTIME HEATING. TEMPERATURES AROUND SUNSET WILL STILL BE IN THE MID TO UPPER 80S...AND OVERNIGHT LOWS WILL BE SIMILAR TO LAST NIGHT...WITH TEMPS IN THE LOW TO MID 70S. UPPER LEVEL RIDGING REMAINS THE DOMINATE WEATHER FEATURE ACROSS THE AREA TODAY...WITH THE MAIN STORM TRACK TO OUR NORTH AND WEST. ALTHOUGH RIDGING WILL REMAIN DOMINATE THROUGH THE FORECAST PERIOD...FLUCTUATIONS IN ITS PLACEMENT AND STRENGTH WILL PLAY A BIG ROLE IN DAYTIME STORM COVERAGE. ALSO...WEAKNESSES IN THE RIDGE WILL HELP ENHANCE CONVECTION AND INCREASE CLOUD COVER. AS A SHORTWAVE PUSHES TOWARD THE GREAT LAKES TUESDAY...THE RIDGE WILL SHIFT SLIGHTLY EAST ALLOWING SUCH WEAKNESSES TO AID IN CONVECTION LOCALLY. AN INCREASE IN MEAN MOISTURE CONTENT IS ALSO EXPECTED...WITH PWS AROUND 2.00 INCHES. THIS TREND WILL CONTINUE FOR SEVERAL DAYS...AND WILL GO WITH SCATTERED POPS...SLIGHTLY HIGHER THAN CLIMO. AN INCREASE IN RAIN COVERAGE AND CLOUD COVER WILL KEEP TEMPERATURES A FEW DEGREES LOWER...BUT READINGS STILL WILL REACH INTO THE LOW 90S. OVERNIGHT LOWS WILL CONTINUE TO BE IN THE LOW TO MID 70S. MODELS CONTINUE TO HINT AT A WEAKENING FRONTAL BOUNDARY MOVING SOUTHWARD THROUGH THE TENNESSEE VALLEY AND INTO NORTH CENTRAL ALABAMA LATE THURSDAY. THIS COULD LEAD TO SOME DRYING AND LOWER MEAN LAYER MOISTURE CONTENT FOR THE END OF THE WEEK. WITH THE UPPER LEVEL RIDGE REESTABLISHING ITSELF TO OUR WEST...IMPULSES ROTATING THROUGH THE NORTHWESTERLY FLOW COULD MOVE INTO THE AREA RESULTING IN INCREASED RAIN CHANCES. NOT READY TO BUY INTO THE LOWER MOISTURE CONTENT AND LIMITING POPS TO JUST PORTIONS OF THE SOUTH...WHICH MODELS HAVE INDICATED. WILL GO WITH SLIGHT CHANCE POPS...CLOSER TO CLIMO VALUES. WITH LIMITED RAINFALL...TEMPERATURES WILL BE BACK UP INTO THE MID 90S...WITH OVERNIGHT LOWS REMAINING ABOVE NORMAL. 14 && .AVIATION...18Z TAF DISCUSSION. SOME CONVECTION HAS ALREADY BEGUN TO DEVELOP AS WE HAVE HAD NO PROBLEM SURPASSING OUR CONVECTIVE TEMP FOR TODAY. MAIN CONVECTION NE PART OF CWA...WHICH COULD AFFECT BHM/ANB. HAVE ADJUSTED ACCORDINGLY. ELSEWHERE...ACTIVITY IS TO ISOLATED TO MENTION. OTHERWISE...WILL VERY LIKELY SEE A REPEAT OF MVFR LATE NIGHT VSBYS WITH LITTLE WIND AND CLEARING SKIES EXPECTED. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. 08/MNK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 92 70 92 69 / 20 40 20 40 20 ANNISTON 73 94 73 91 70 / 20 40 20 40 20 BIRMINGHAM 76 94 74 91 72 / 20 40 20 40 20 TUSCALOOSA 74 95 74 93 72 / 20 40 20 40 20 CALERA 74 93 73 91 73 / 20 40 20 40 20 AUBURN 74 93 74 92 71 / 20 40 20 40 20 MONTGOMERY 75 95 74 93 74 / 20 40 20 40 20 TROY 72 95 75 93 72 / 20 50 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 14, 12:40 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT MON JUN 14 2010 ALZ011>015-017>050-151800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1240 PM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ALTHOUGH ONLY WIDELY SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE FOR THIS AFTERNOON AND EVENING...ANY THAT DEVELOP DO HAVE THE POTENTIAL TO BECOME STRONG WITH GUSTY WINDS TO 40 MPH AND BRIEF HEAVY RAINFALL AS THE MAIN THREATS. THREAT AREA IS MAINLY ALONG AND NORTH OF AN ALICEVILLE...TO CALERA...TO AUBURN LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MNK
In the hours before
Special weather statement, Jun 14, 1:26 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 126 PM CDT MON JUN 14 2010 ALZ027-141900- TALLADEGA- 126 PM CDT MON JUN 14 2010 ...SIGNIFICANT WEATHER ALERT FOR TALLADEGA COUNTY UNTIL 200 PM CDT... AT 122 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM JUST WEST OF TALLADEGA SUPERSPEEDWAY...OR 7 MILES NORTH OF THE CITY OF TALLADEGA...MOVING EAST AT 20 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. 61
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:37 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.